Alert archive / New York / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 54, NWS Buffalo, NY

July 28, 2019Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 28, 2019, 4:11 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 34 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2019, 4:11 PM EDT (20:11 UTC)
Expired
Jul 28, 2019, 4:45 PM EDT
In force
34 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 102 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:12 PM EDTTSTM WND DMGScio, NYTREES AND WIRES DOWN IN SCIO
Jul 28, 4:14 PM EDTTSTM WND DMG3 Sse Phillips Creek, NYTREES AND WIRES DOWN IN THE TOWN OF WARD
Jul 28, 4:19 PM EDTTSTM WND DMG1 Ssw Alfred, NYTREE DOWN ON RANDOLPH RD IN ALFRED
Jul 28, 4:19 PM EDTTSTM WND DMG3 Nnw Andover, NYTREE DOWN ON MCANDREWS RD IN THE TOWN OF ALFRED
Jul 28, 4:19 PM EDTTSTM WND DMGAlfred, NYSEVERAL REPORTS OF TREES AND WIRES DOWN IN ALFRED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2019-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2019-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

206 
WUUS51 KBUF 282011
SVRBUF
NYC003-009-282045-
/O.NEW.KBUF.SV.W.0054.190728T2011Z-190728T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
411 PM EDT Sun Jul 28 2019

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Cattaraugus County in western New York...
  Southeastern Allegany County in western New York...

* Until 445 PM EDT..

* At 411 PM EDT, severe thunderstorms were located along a line
  extending from near Arkport to near Alfred to 8 miles west of
  Wellsville, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wellsville, Alfred, Whitesville, Friendship, Scio, Bolivar,
  Andover, Portville, Belmont and Angelica.

 This includes Interstate 86 between exits 32 and 33.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4200 7841 4228 7803 4244 7784 4246 7772
      4200 7775
TIME...MOT...LOC 2011Z 253DEG 44KT 4233 7777 4224 7785 4210 7812 

HAIL...1.00IN
WIND...60MPH
 
$$

Welch
2 follow-up statements
149 
WWUS51 KBUF 282031
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
431 PM EDT Sun Jul 28 2019

NYC009-282039-
/O.CAN.KBUF.SV.W.0054.000000T0000Z-190728T2045Z/
Cattaraugus NY-
431 PM EDT Sun Jul 28 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CATTARAUGUS
COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4201 7831 4207 7830 4216 7799 4233 7773
      4200 7775 4200 7831
TIME...MOT...LOC 2029Z 255DEG 38KT 4229 7770 4215 7789 4205 7818 

$$

NYC003-282045-
/O.CON.KBUF.SV.W.0054.000000T0000Z-190728T2045Z/
Allegany NY-
431 PM EDT Sun Jul 28 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN ALLEGANY COUNTY...

At 430 PM EDT, severe thunderstorms were located along a line 
extending from near Hartsville to near Wellsville to near 
Shinglehouse, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wellsville, Alfred, Whitesville, Bolivar, Andover, Alma, Almond,
Richburg, Stannards and Knight Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4201 7831 4207 7830 4216 7799 4233 7773
      4200 7775 4200 7831
TIME...MOT...LOC 2029Z 255DEG 38KT 4229 7770 4215 7789 4205 7818 

HAIL...1.00IN
WIND...60MPH
 
$$

Welch
743 
WWUS51 KBUF 282046
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
446 PM EDT Sun Jul 28 2019

NYC003-282055-
/O.EXP.KBUF.SV.W.0054.000000T0000Z-190728T2045Z/
Allegany NY-
446 PM EDT Sun Jul 28 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALLEGANY COUNTY HAS
EXPIRED...
    
The strongest portion of the storms which prompted the warning have 
moved out of the area. Therefore, the warning has been allowed to 
expire.  However gusty winds and heavy rain are still possible with 
thunderstorms over southern Allegany county through 5 PM.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.

LAT...LON 4201 7831 4207 7830 4216 7799 4233 7773
      4200 7775 4200 7831
TIME...MOT...LOC 2045Z 253DEG 44KT 4235 7745 4221 7764 4211 7793 

$$

JLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:55 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 28, 3:55 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
355 PM EDT Sun Jul 28 2019

.SYNOPSIS...
A weak trough of low pressure will cross the area this afternoon and
produce a few showers and thunderstorms, especially inland from the
Great Lakes. A few more spotty showers and thunderstorms may develop
later tonight and Monday in a warm and muggy airmass, but the vast
majority of the time will be rain free. A cold front will then cross
the area Tuesday with a better chance of showers and thunderstorms.
Less humid air will move into the region for the second half of the
week in the wake of this front.

&&

.NEAR TERM /THROUGH MONDAY/...
Convective debris clouds over the area so far today have limited
destabilization and delayed convective initiation. Radar imagery
showing a few scattered showers and storms east of Lake Ontario and
in the Saint Lawrence Valley so far. The debris clouds will continue
to thin early this afternoon, and expect enough insolation to allow
convection to develop in the next few hours.

A weak mid level and surface trough will continue to cross the area
this afternoon. Deeper moisture has advected into the area just
ahead of this feature, with PWAT rising to around 1.5 inches with
surface dewpoints in the 65-70F range. The weak synoptic scale
forcing will interplay with stronger mesoscale forcing driven by
lake/terrain convergence to support scattered to numerous showers
and storms this afternoon. The majority of the initial development
will be along the edges of stronger SW flow channeling off Lakes
Erie and Ontario. Expect one area of convection to initiate on the
southern edge of stronger winds off Lake Erie from the western
Southern Tier into the western Finger Lakes, then head into Central
NY and impact areas southeast and east of Lake Ontario. A second
area of showers and storms will likely develop on the northern edge
of the Lake Erie breeze from the Niagara Peninsula eastward across
Niagara/Orleans counties. Additional convection will likely develop
north of Lake Ontario, which may move into the Saint Lawrence
Valley. The lowest chance of rain will be in Buffalo and Watertown,
but even here it may not stay completely dry given the presence of
synoptic scale forcing which may overcome the developing stable lake
shadows.

The moderately high PWAT environment will support heavy downpours in
any storms that develop, however storms should be moving fast enough
to limit flooding potential. There is 20-30 knots of low level flow,
but mid/upper level flow is weak. Morning cloud cover will also
limit destabilization, yielding tall/skinny CAPE profiles. Given the
negatives in the environment, the severe weather risk is small but
non-zero. An isolated storm with large hail and damaging winds
cannot be ruled out, but sub-severe gusty winds and small hail are
more likely.

The clouds and convection will hold temperatures in the lower 80s at
lower elevations and upper 70s across higher terrain. It will
continue to be quite breezy, especially northeast of Lake Erie where
gusts will reach 30 mph through late afternoon.

Most, if not all of the convection will dissipate this evening with
the loss of daytime heating. A mid/upper level ridge will then build
into the eastern Great Lakes late tonight and Monday. Despite the
building upper level ridge, a weak convectively enhanced shortwave
will move through the top of the ridge and support a chance of a few
scattered showers and isolated thunderstorms. This chance reaches
Western NY late tonight through Monday morning, then moves into
Central NY and the eastern Lake Ontario region Monday afternoon.
Coverage of this activity will remain very spotty, with most areas
rain free the vast majority of the time.

Temperatures will remain above normal, with lows tonight in the
upper 60s to around 70 on the lake plains, and low to mid 60s in the
Southern Tier valleys and Lewis County. Highs Monday will reach the
mid to upper 80s at lower elevations, and lower 80s on the hills.
Surface dewpoints will reach near 70 on the lake plains, yielding a
heat index in the low to mid 90s. There is some potential for
reaching marginal Heat Advisory criteria in some areas from just
south of Lake Ontario into the western Finger Lakes, but the setup
is too marginal to go with a headline just yet.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Deepening low pressure moves across James Bay Monday night with its
associated cold front approaching the region overnight. Scattered
showers and thunderstorms will be reaching the western edge of the
CWA just before daybreak. Another warm night across the Niagara
Frontier and Finger Lakes with lows within a few degrees of 70.
Slightly cooler temperatures across the southern tier and inland
north country.

Tuesday showers and thunderstorms will fire up in the warm humid
airmass ahead of the cold front. These will primarily be focused on
lake breezes and higher terrain but become more widespread in the
afternoon as the front nears. Because of their slow moving nature,
some of these heavy-rain storms could result in some localized
flooding with rainfall rates of over 1 in/hour. High temperatures
will range from from the mid to upper 80s across the eastern section
while cloud cover will hold temps from the Genesee Valley west a
couple of degrees cooler...in the low to mid 80s.

The front will move slowly across the region Tuesday evening.
Showers and isolated thunderstorms will linger through the overnight
hours. Low temperatures will be in the low to mid 60s.

On Wednesday, some lingering showers are possible as the slow moving
front continues to move away from the region. During the afernoon,
northerly winds will bring drier, less humid air and clearing skies
throughout the afternoon. Expect highs within a few degrees of 80.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Heat and humidity around early in the week will gradually be
replaced by, seasonably warm, but less humid conditions for the end
of the week. For most areas, looks like a dry stretch of weather as
well with only slight chances for pop-up showers and thunderstorms
next weekend.

Upper level trough axis reaches Quebec to New England on Thursday.
Heights then rise slightly on into the weekend as the trough shifts
to the northern Atlantic and upper level ridge holds firm over the
southwest CONUS. In wake of the main front that moves through
midweek, sfc high pressure will drift across the eastern Great
Lakes to the east coast Thursday into Friday, then exit off the
coast next Saturday. Weak return flow on the backside of the
high will push dewpoints back into the lower 60s by next weekend,
so there should be some instability building up by that time.
No real larger scale forcing though, so probably just looking at
pop-up, isolated coverage showers or thunderstorms, mainly
focused over the higher terrain of the Southern Tier.

No real extremes expected in terms of temperatures. H85 temps
staying in the mid teens C should result in daytime highs away from
immediate lake shores reaching at least the lower to middle
80s. Nighttime lows will range the 50s to lower 60s on Thursday
night with the high overhead, then rise to the upper 50s to mid
60s by next weekend.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A weak trough will cross the eastern Great Lakes this afternoon,
supporting scattered to numerous showers and storms, especially
along and inland of the lake breeze boundaries. A few of these
storms will produce brief/local MVFR to IFR conditions, but VFR will
still prevail the majority of the time. Winds will be a little
gusty, especially northeast of Lake Erie with gusts to around 25
knots through late afternoon.

Most of the convection will end this evening with the loss of
daytime heating. A few more widely scattered showers and isolated
thunderstorms may develop late tonight and Monday morning across
Western NY, moving to Central NY and the eastern Lake Ontario region
Monday afternoon. VFR will again prevail tonight and Monday, with
any MVFR conditions limited to within the widely scattered showers.

Outlook...

Tuesday through Wednesday...Chance of showers and thunderstorms with
associated local/brief MVFR to IFR. Otherwise VFR.
Thursday and Friday...Mainly VFR.

&&

.MARINE...
A trough will approach and cross the eastern Great Lakes this
afternoon. Moderate southwest winds will continue to produce choppy
conditions on Lake Erie, with somewhat lesser winds and waves on
Lake Ontario. Winds and waves will get close to, but not quite reach
Small Craft Advisory levels on Lake Erie, with 4+ foot waves
confined mainly to Canadian waters given the wind direction.

Moderate southwest winds will develop again Monday as high pressure
remains anchored near the east coast and low pressure moves into
northwest Ontario. This will produce some choppy conditions again on
Lake Erie, but likely below Small Craft Advisory criteria.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...Levan
LONG TERM...JLA
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Jul 28, 11:06 AM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1106 AM EDT Sun Jul 28 2019

NYZ007-008-010-012-019>021-085-291515-
Jefferson-Lewis-Northern Erie-Wyoming-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
1106 AM EDT Sun Jul 28 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms will develop this afternoon and early
evening. Some of these storms may contain gusty winds, small hail,
and brief heavy downpours. An isolated storm with damaging winds and
large hail is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>006-011-013-014-291515-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-
Livingston-Ontario-
1106 AM EDT Sun Jul 28 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms will develop this afternoon and early
evening. Some of these storms may contain gusty winds, small hail,
and brief heavy downpours. An isolated storm with damaging winds and
large hail is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High humidity and very warm temperatures may combine to produce a
heat index in the mid 90s for several hours Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291515-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1106 AM EDT Sun Jul 28 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms will develop this afternoon and early
evening. Some of these storms may contain gusty winds, small hail,
and locally higher waves.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Jul 28, 2:12 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
212 PM EDT Sun Jul 28 2019

NYZ019-020-281900-
Chautauqua-Cattaraugus-
212 PM EDT Sun Jul 28 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATTARAUGUS AND
SOUTHEASTERN CHAUTAUQUA COUNTIES...

At 211 PM EDT, a strong thunderstorm was located near Falconer, or 7
miles northeast of Jamestown, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm, along with brief heavy downpours.

Locations impacted include...
Allegany State Park, Falconer, Frewsburg, Conewango, Ellington,
Randolph, Napoli, East Randolph, Steamburg and Kennedy.

This includes Interstate 86 between exits 13 and 18.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4204 7923 4222 7922 4227 7885 4218 7878
      4203 7883
TIME...MOT...LOC 1811Z 272DEG 16KT 4214 7911

Hitchcock
Special weather statement, Jul 28, 2:57 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Buffalo NY
257 PM EDT Sun Jul 28 2019

NYZ019-020-281945-
Chautauqua-Cattaraugus-
257 PM EDT Sun Jul 28 2019

...STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS AND SOUTHERN
CHAUTAUQUA COUNTIES...

At 255 PM EDT, a cluster of strong thunderstorms was located from
near Clymer to Jamestown, Randolph, and Little Valley, moving east
at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm, along with brief heavy downpours.

Locations impacted include...
Jamestown, Olean, Salamanca, Allegany State Park, Lakewood,
Falconer, Ashford, Allegany, Franklinville, Clymer, Frewsburg, St.
Bonaventure, Ashford Hollow, Busti, Hinsdale, Great Valley and New
Albion.

This includes Interstate 86 between exits 6 and 27.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4201 7969 4212 7969 4246 7873 4252 7833
      4200 7835
TIME...MOT...LOC 1855Z 272DEG 15KT 4222 7884

Hitchcock
Special weather statement, Jul 28, 3:36 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
336 PM EDT Sun Jul 28 2019

NYZ019>021-282030-
Chautauqua-Cattaraugus-Allegany-
336 PM EDT Sun Jul 28 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS...
CHAUTAUQUA AND ALLEGANY COUNTIES...

At 334 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cuba to 7 miles northwest of
Salamanca to near Clymer. Movement was east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Jamestown, Olean, Salamanca, Wellsville, Allegany State Park, Alfred,
Lakewood, Falconer, Ashford, Allegany, Franklinville, Mayville,
Clymer, Belfast, Cuba, Rushford, Jamestown West, Weston Mills, St.
Bonaventure and Ashford Hollow.

This includes Interstate 86 between exits 4 and 33.

Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4200 7976 4217 7976 4246 7879 4252 7838
      4247 7772 4200 7775
TIME...MOT...LOC 1934Z 270DEG 23KT 4227 7832 4221 7885 4206 7953

Welch

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:12 PM EDTSpecial Weather StatementBUFCattaraugus48 min
Jul 28, 2:57 PM EDTSpecial Weather StatementBUFCattaraugus48 min
Jul 28, 3:36 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus54 min
Jul 28, 4:25 PM EDTSpecial Marine WarningBUF35 min
Jul 28, 4:26 PM EDTSpecial Weather StatementBUFNiagara34 min
Jul 28, 4:59 PM EDTSevere Thunderstorm WarningBUFErie, Niagara61 min
Jul 28, 5:10 PM EDTSpecial Marine WarningBUF65 min
Jul 28, 5:29 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua31 min
Jul 28, 5:42 PM EDTFlash Flood WarningBUFNiagara2 hr
Jul 28, 5:51 PM EDTSpecial Marine WarningBUF24 min
Jul 28, 6:04 PM EDTSpecial Weather StatementBUFAllegany41 min
Jul 28, 7:29 PM EDTSpecial Weather StatementBUFCayuga46 min
Jul 28, 7:41 PM EDTSpecial Marine WarningBUF79 min

Nearby

Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.